Alert archive / West Virginia / Winter Storm Warnings in 2007

Winter Storm Warning 3, NWS Charleston, WV

December 15, 2007

NWS Charleston, WV issued this winter storm warning at Dec 15, 2007, 5:01 AM EST. It took effect at Dec 15, 2007, 12:00 PM EST. It was in force for 40 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 15, 2007, 5:01 AM EST (10:01 UTC)
In effect from
Dec 15, 2007, 12:00 PM EST
Expired
Dec 17, 2007, 4:00 AM EST
In force
40 hr
Issued by
NWS Charleston, WV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KRLX 151001
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
501 AM EST SAT DEC 15 2007

WVZ046-047-151815-
/O.UPG.KRLX.WS.A.0004.071215T1700Z-071217T0900Z/
/O.NEW.KRLX.WS.W.0003.071215T1700Z-071217T0900Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
501 AM EST SAT DEC 15 2007

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 4 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM EST
MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

A COMPLEX LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE AREA
THIS AFTERNOON THROUGH SUNDAY. A COMBINATION OF FREEZING RAIN AND
SOME SLEET WILL BEGIN THIS AFTERNOON AND CONTINUE THROUGH MUCH OF
THE NIGHT...MOSTLY OVER EASTERN PORTIONS OF RANDOLPH AND
POCAHONTAS COUNTIES. WESTERN PORTIONS OF THESE COUNTIES AR
EXPECTED TO BE MOSTLY ABOVE FREEZING WITH RAIN. THE HEAVIEST
PRECIPITATION AND ICE ACCUMULATIONS WILL BE TONIGHT. TEMPERATURES
WILL WARM TO ABOVE FREEZING BEFORE DAWN...WITH FREEZING RAIN
CHANGING TO RAIN. BEFORE THEN...A QUARTER OF AN INCH OF ICE OR
MORE MAY ACCUMULATE ON SURFACES.

THE PRECIPITATION WILL CHANGE BACK TO SNOW BY SUNDAY AFTERNOON AS
THE SYSTEM MOVES AWAY...ALLOWING COLDER AIR TO FILTER IN. THE SNOW
SHOWERS WILL CONTINUE THROUGH SUNDAY NIGHT...WITH SEVERAL INCHES
OF SNOW LIKELY.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

WVZ035>038-151815-
/O.NEW.KRLX.ZR.Y.0004.071215T1700Z-071216T0900Z/
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS
501 AM EST SAT DEC 15 2007

...FREEZING RAIN ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM EST
SUNDAY. 

A COMPLEX LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE AREA
THIS AFTERNOON AND TONIGHT. LIGHT FREEZING RAIN WILL BEGIN
THIS AFTERNOON AND CONTINUE INTO THE NIGHT...MOSTLY
OVER EASTERN PORTIONS OF THE AFFECTED COUNTIES. WESTERN PORTIONS OF
THESE COUNTIES ARE EXPECTED TO BE ABOVE FREEZING WITH RAIN. THE
HEAVIEST PRECIPITATION AND ICE ACCUMULATIONS WILL BE TONIGHT.
TEMPERATURES WILL WARM TO ABOVE FREEZING AFTER MIDNIGHT...WITH
FREEZING RAIN CHANGING TO RAIN. BEFORE THEN...LESS THAN A QUARTER
OF AN INCH OF ICE MAY ACCUMULATE ON SURFACES.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$
8 follow-up statements
000 
WWUS41 KRLX 151802
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
102 PM EST SAT DEC 15 2007

WVZ035>038-151915-
/O.CAN.KRLX.ZR.Y.0004.000000T0000Z-071216T0900Z/
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS
102 PM EST SAT DEC 15 2007

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
FREEZING RAIN ADVISORY. 

TEMPERATURES ACROSS THE FORMER ADVISORY AREA HAVE INCREASE ABOVE
FREEZING...AND ARE EXPECTED TO REMAIN STEADY OR SLOWLY INCREASE
THROUGH THE AFTERNOON HOURS. THEREFORE...THE FREEZING RAIN
ADVISORY FOR FALEIGH...FAYETTE...NICHOLAS AND WEBSTER COUNTIES HAS
BEEN CANCELLED.

MOTORISTS ARE STILL URGED TO EXERCISE CAUTION.

$$

WVZ046-047-160215-
/O.CON.KRLX.WS.W.0003.000000T0000Z-071217T0900Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
102 PM EST SAT DEC 15 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY. 

A COMPLEX LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE AREA
THIS AFTERNOON THROUGH SUNDAY. A COMBINATION OF FREEZING RAIN AND
SOME SLEET WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH MUCH OF
THE NIGHT...MOSTLY OVER EASTERN PORTIONS OF RANDOLPH COUNTY AND
ALL OF POCAHONTAS COUNTY. THE WESTERN PORTION OF RANDOLPH COUNTY
IS EXPECTED TO BE MOSTLY ABOVE FREEZING WITH RAIN. THE HEAVIEST
PRECIPITATION AND ICE ACCUMULATIONS WILL BE TONIGHT. TEMPERATURES
WILL WARM TO ABOVE FREEZING BEFORE DAWN...WITH FREEZING RAIN
CHANGING TO RAIN. BEFORE THEN...A QUARTER OF AN INCH OF ICE OR
MORE MAY ACCUMULATE ON SURFACES.

THE PRECIPITATION WILL CHANGE BACK TO SNOW BY SUNDAY AFTERNOON AS
THE SYSTEM MOVES AWAY...ALLOWING COLDER AIR TO FILTER IN. THE
SNOW SHOWERS WILL CONTINUE THROUGH SUNDAY NIGHT...WITH SEVERAL
INCHES OF SNOW LIKELY.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$
000 
WWUS41 KRLX 152048
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
348 PM EST SAT DEC 15 2007

WVZ046-047-160500-
/O.CON.KRLX.WS.W.0003.000000T0000Z-071217T0900Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
348 PM EST SAT DEC 15 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY. 

A STRONG WINTER STORM IS CURRENTLY MOVING THROUGH THE REGION WHICH
WILL USHER A STRONG COLD FRONT THROUGH THE AREA. PLENTY OF LOW
LEVEL MOISTURE...COLD AIR...AND NORTHWESTERLY WINDS WILL COMBINE
TO CREATE A SIGNIFICANT UPSLOPE SNOW EVENT BEGINNING SUNDAY
AFTERNOON. WIND GUSTS THROUGH SUNDAY AND SUNDAY NIGHT OF 30 TO 40
MPH COMBINED WITH HEAVY SNOW WILL PRODUCE REDUCED VISIBILITIES.
SNOW ACCUMULATIONS COULD EXCEED A FOOT IN THE HIGHEST
ELEVATIONS...AND 4 TO 8 INCHES ELSEWHERE.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$
000 
WWUS41 KRLX 160021
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
721 PM EST SAT DEC 15 2007

WVZ046-047-160830-
/O.CON.KRLX.WS.W.0003.000000T0000Z-071217T0900Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
721 PM EST SAT DEC 15 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY.

RAIN...FREEZING RAIN AND SLEET WILL OCCUR TONIGHT.  

SIGNIFICANT ICING FROM FREEZING RAIN IS POSSIBLE TONIGHT OVER
POCAHONTAS COUNTY AND THE EASTERN PORTION OF RANDOLPH COUNTY...
GENERALLY FROM SHAVERS MOUNTAIN ON EAST. ANY UNTREATED SURFACE
COULD SEE ICE ACCUMULATION. 

FURTHER WEST IN RANDOLPH COUNTY...INCLUDING THE TYGART RIVER
VALLEY...THE PRECIPITATION SHOULD BE RAIN OVERNIGHT.

EVEN OVER POCAHONTAS COUNTY AND EASTERN RANDOLPH COUNTY...THE FREEZING
RAIN IS EXPECTED TO BECOME MORE ISOLATED BY THE PREDAWN
HOURS...AS TEMPERATURES CREEP UP A FEW DEGREES OVERNIGHT.

HOWEVER...A STRONG COLD FRONT WHIPS THROUGH SUNDAY MORNING. 
PLENTY OF LOW LEVEL MOISTURE...COLDER AIR...AND NORTHWESTERLY WINDS
WILL COMBINE TO CREATE A SIGNIFICANT UPSLOPE SNOW EVENT BEGINNING
SUNDAY AFTERNOON. WIND GUSTS THROUGH SUNDAY AND SUNDAY NIGHT OF 30
TO 40 MPH WILL COMBINED WITH SNOW SHOWERS...TO PRODUCE REDUCED
VISIBILITIES.

BY DAWN MONDAY...SNOW ACCUMULATIONS COULD EXCEED A FOOT IN THE
HIGHEST MOUNTAIN ELEVATIONS...WITH 3 TO 8 INCHES ELSEWHERE.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

KTB
000 
WWUS41 KRLX 160951
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
451 AM EST SUN DEC 16 2007

WVZ038-161800-
/O.EXA.KRLX.WS.W.0003.000000T0000Z-071217T0900Z/
WEBSTER-
INCLUDING THE CITY OF...WEBSTER SPRINGS
451 AM EST SUN DEC 16 2007

...WINTER STORM WARNING IN EFFECT UNTIL 4 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. 

A STRONG COLD FRONT WILL MOVE ACROSS THIS MORNING. TEMPERATURES
WILL QUICKLY FALL TO BELOW FREEZING BY AFTERNOON. STRONG WEST TO
NORTHWEST FLOW WILL BRING WIDESPREAD MODERATE TO HEAVY SNOW
SHOWERS THIS AFTERNOON AND TONIGHT. TOTAL SNOW ACCUMULATIONS OF 4 TO
7 INCHES...WITH UP TO 10 INCHES IN THE HIGHEST ELEVATIONS...ARE
EXPECTED BEFORE THE SNOW TAPERS OFF EARLY MONDAY MORNING. IN
ADDITION...WINDS OF 20 MPH TO 35 MPH WITH GUSTS TO NEAR 50 MPH AT
TIMES WILL CAUSE BLOWING SNOW AND VERY LOW VISIBILITIES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

WVZ046-047-161800-
/O.CON.KRLX.WS.W.0003.000000T0000Z-071217T0900Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
451 AM EST SUN DEC 16 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY. 

A STRONG COLD FRONT WILL MOVE ACROSS THIS MORNING. TEMPERATURES
WILL QUICKLY FALL TO BELOW FREEZING BY AFTERNOON. STRONG WEST TO
NORTHWEST FLOW WILL BRING WIDESPREAD MODERATE TO HEAVY SNOW
SHOWERS THIS AFTERNOON AND TONIGHT. TOTAL SNOW ACCUMULATIONS OF 5
TO 7 INCHES...WITH UP TO 10 INCHES IN THE HIGHEST ELEVATIONS...ARE
EXPECTED BEFORE THE SNOW TAPERS OFF EARLY MONDAY MORNING. IN
ADDITION...WINDS OF 20 MPH TO 35 MPH WITH GUSTS TO NEAR 50 MPH AT
TIMES WILL CAUSE BLOWING SNOW AND VERY LOW VISIBILITIES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

WVZ035>037-039-040-161800-
/O.NEW.KRLX.SB.Y.0001.071216T1500Z-071217T0900Z/
RALEIGH-FAYETTE-NICHOLAS-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON...PHILIPPI...
BELINGTON
451 AM EST SUN DEC 16 2007

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 10 AM THIS
MORNING TO 4 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 4 AM EST MONDAY. 

A STRONG COLD FRONT WILL MOVE ACROSS THIS MORNING. TEMPERATURES
WILL QUICKLY FALL TO BELOW FREEZING BY AFTERNOON. STRONG WEST TO
NORTHWEST FLOW WILL BRING WIDESPREAD MODERATE TO HEAVY SNOW
SHOWERS THIS AFTERNOON AND TONIGHT. TOTAL SNOW ACCUMULATIONS OF 3 TO
5 INCHES ARE EXPECTED BEFORE THE SNOW TAPERS OFF EARLY MONDAY
MORNING. IN ADDITION...WINDS OF 20 MPH TO 30 MPH WITH GUSTS TO
NEAR 45 MPH AT TIMES WILL CAUSE BLOWING SNOW AND VERY LOW
VISIBILITIES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$
000 
WWUS41 KRLX 161803
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
103 PM EST SUN DEC 16 2007

WVZ038-046-047-170215-
/O.CON.KRLX.WS.W.0003.000000T0000Z-071217T0900Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS
103 PM EST SUN DEC 16 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY. 

TEMPERATURES WILL QUICKLY FALL TO BELOW FREEZING BY AFTERNOON.
STRONG WEST TO NORTHWEST FLOW WILL BRING WIDESPREAD MODERATE TO
HEAVY SNOW SHOWERS THIS AFTERNOON AND TONIGHT. TOTAL SNOW
ACCUMULATIONS OF 5 TO 7 INCHES...WITH UP TO 10 INCHES IN THE
HIGHEST ELEVATIONS... ARE EXPECTED BEFORE THE SNOW TAPERS OFF
EARLY MONDAY MORNING. IN ADDITION...WINDS OF 20 MPH TO 30 MPH
WITH GUSTS TO NEAR 5 0 MPH AT TIMES WILL CAUSE BLOWING SNOW AND
VERY LOW VISIBILITIES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

WVZ035>037-039-040-170215-
/O.CON.KRLX.SB.Y.0001.000000T0000Z-071217T0900Z/
RALEIGH-FAYETTE-NICHOLAS-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON...PHILIPPI...
BELINGTON
103 PM EST SUN DEC 16 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM
EST MONDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
MONDAY. 

TEMPERATURES WILL QUICKLY FALL TO BELOW FREEZING BY AFTERNOON.
STRONG WEST TO NORTHWEST FLOW WILL BRING WIDESPREAD MODERATE TO
HEAVY SNOW SHOWERS THIS AFTERNOON AND TONIGHT. TOTAL SNOW
ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED BEFORE THE SNOW TAPERS
OFF EARLY MONDAY MORNING. IN ADDITION...WINDS OF 20 MPH TO 30 MPH
WITH GUSTS TO NEAR 45 MPH AT TIMES WILL CAUSE BLOWING SNOW AND
VERY LOW VISIBILITIES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$
000 
WWUS41 KRLX 162017
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
317 PM EST SUN DEC 16 2007

WVZ038-046-047-170430-
/O.CON.KRLX.WS.W.0003.000000T0000Z-071217T0900Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS
317 PM EST SUN DEC 16 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY. 

TEMPERATURES WILL QUICKLY FALL TO BELOW FREEZING BY THIS AFTERNOON.
STRONG WEST TO NORTHWEST FLOW WILL BRING WIDESPREAD MODERATE TO
HEAVY SNOW SHOWERS THIS AFTERNOON AND TONIGHT. TOTAL SNOW
ACCUMULATIONS OF 5 TO 7 INCHES...WITH UP TO 10 INCHES IN THE
HIGHEST ELEVATIONS... ARE EXPECTED BEFORE THE SNOW TAPERS OFF
EARLY MONDAY MORNING. IN ADDITION...WINDS OF 20 MPH TO 30 MPH WITH
GUSTS TO NEAR 45 MPH AT TIMES WILL CAUSE BLOWING SNOW AND VERY LOW
VISIBILITIES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

WVZ035>037-039-040-170430-
/O.CON.KRLX.SB.Y.0001.000000T0000Z-071217T0900Z/
RALEIGH-FAYETTE-NICHOLAS-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON...PHILIPPI...
BELINGTON
317 PM EST SUN DEC 16 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM
EST MONDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
MONDAY. 

TEMPERATURES WILL QUICKLY FALL TO BELOW FREEZING BY THIS AFTERNOON.
STRONG WEST TO NORTHWEST FLOW WILL BRING WIDESPREAD MODERATE TO
HEAVY SNOW SHOWERS THIS AFTERNOON AND TONIGHT. TOTAL SNOW
ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED BEFORE THE SNOW TAPERS
OFF EARLY MONDAY MORNING. IN ADDITION...WINDS OF 20 MPH TO 25 MPH
WITH GUSTS TO NEAR 45 MPH AT TIMES WILL CAUSE BLOWING SNOW AND
VERY LOW VISIBILITIES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$
000 
WWUS41 KRLX 170142
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
842 PM EST SUN DEC 16 2007

WVZ038-046-047-170900-
/O.CON.KRLX.WS.W.0003.000000T0000Z-071217T0900Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS
842 PM EST SUN DEC 16 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY. 

SNOW WILL CONTINUE OVERNIGHT IN A STRONG NORTHWEST FLOW. TOTAL
SNOW ACCUMULATIONS OF 5 TO 7 INCHES...WITH UP TO 10 INCHES IN THE
HIGHEST ELEVATIONS...ARE EXPECTED BEFORE THE SNOW TAPERS OFF
EARLY MONDAY MORNING. IN ADDITION...WIND GUSTS OF 25 TO 35 MPH
THIS EVENING WILL CAUSE BLOWING SNOW AND VERY LOW VISIBILITIES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

WVZ035>037-039-040-170900-
/O.CON.KRLX.SB.Y.0001.000000T0000Z-071217T0900Z/
RALEIGH-FAYETTE-NICHOLAS-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON...PHILIPPI...
BELINGTON
842 PM EST SUN DEC 16 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM
EST MONDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
MONDAY. 

SNOW WILL CONTINUE OVERNIGHT IN A STRONG NORTHWEST FLOW. TOTAL
SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED BEFORE THE SNOW
TAPERS OFF EARLY MONDAY MORNING. IN ADDITION...WIND GUSTS OF 20 MPH TO
30 MPH WILL CAUSE BLOWING SNOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$
000 
WWUS41 KRLX 170853
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
353 AM EST MON DEC 17 2007

WVZ038-046-047-171000-
/O.EXP.KRLX.WS.W.0003.000000T0000Z-071217T0900Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS
353 AM EST MON DEC 17 2007

...WINTER STORM WARNING WILL EXPIRE AT 4 AM EST EARLY THIS
MORNING...

THE WINTER STORM WARNING WILL EXPIRE AT 4 AM EST EARLY THIS
MORNING. 

SNOW SHOWERS HAVE DECREASED SIGNIFICANTLY IN AREAL COVERAGE AND
INTENSITY EARLY THIS MONDAY MORNING. WHILE LIGHT SNOW SHOWERS
WILL CONTINUE UNTIL MID MORNING...ADDITIONAL SNOW ACCUMULATIONS
WILL MOSTLY BE AN INCH OR LESS. THUS...THE WINTER STORM WARNING
WILL BE ALLOWED TO EXPIRE AT 4 AM.

$$

WVZ035>037-039-040-171000-
/O.EXP.KRLX.SB.Y.0001.000000T0000Z-071217T0900Z/
RALEIGH-FAYETTE-NICHOLAS-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON...PHILIPPI...
BELINGTON
353 AM EST MON DEC 17 2007

...SNOW AND BLOWING SNOW ADVISORY WILL EXPIRE AT 4 AM EST EARLY
THIS MORNING...

THE SNOW AND BLOWING SNOW ADVISORY WILL EXPIRE AT 4 AM EST EARLY
THIS MORNING. 

SNOW SHOWERS HAVE DECREASED SIGNIFICANTLY IN AREAL COVERAGE AND
INTENSITY EARLY THIS MONDAY MORNING. WINDS HAVE ALSO DECREASED. WHILE
LIGHT SNOW SHOWERS WILL CONTINUE UNTIL MID MORNING...ADDITIONAL
SNOW ACCUMULATIONS WILL BE LESS THAN AN INCH. THUS...THE SNOW AND
BLOWING SNOW ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 AM.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this winter storm warning went out at Dec 15, 1:46 AM EST, 3 hours 15 minutes earlier.

Area forecast discussion, Dec 15, 1:46 AM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
146 AM EST SAT DEC 15 2007

.SYNOPSIS...
A STRONG LOW MOVES ACROSS THIS WEEKEND WITH UNSETTLED
WEATHER...MAINLY RAIN WITH POSSIBLE FLOODING SATURDAY THRU SUNDAY
MORNING...WITH OVERLAPPING WINTER WEATHER MAINLY EXTREME NORTH AND
NORTHEAST MOUNTAINS SATURDAY NIGHT INTO SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WILL UPDATE FORECAST TO COVER STRATUS DECK THAT IS HOLDING TOUGH. DO
NOT EXPECT TO SEE MUCH EROSION UNTIL WINDS BEGIN TO INCREASE AND
TURN MORE TO THE SOUTHEAST LATER TONIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/...
MODELS CONTINUE TO INDICATE A MESSY WEATHER SCENARIO IS IN STORE FOR
THE WEEKEND.  THE GFS IS A LITTLE FASTER WITH THE SYSTEM...WHICH
RESULTS IN THE PRECIPITATION SPREADING ACROSS THE AREA FASTER.

HOWEVER...THE MODEL SOLUTIONS REALLY DIVERGE SATURDAY NIGHT.  THE
GFS CONTINUES MOVING THE SURFACE LOW NORTHEAST ALONG THE OHIO
RIVER...BEFORE TRANSFERRING TO A SECOND AREA OF LOW PRESSURE MOVING
UP THE EASTERN SEABOARD....WHILE THE NAM ACTUALLY WRAPS THE SURFACE
LOW BACK CLOSER TO THE UPPER LOW OVER WESTERN OHIO.

HAVE GENERALLY GONE BETWEEN THE TWO TRACKS...WHILE LEANING CLOSER TO
THE NAM.

AS A RESULT...BELIEVE PRECIPITATION WILL OVERSPREAD THE REGION FROM
THE SOUTHWEST BY SATURDAY AFTERNOON.  THE LEADING EDGE OF THE
PRECIPITATION COULD BE IN THE FORM OF SNOW...SLEET OR FREEZING RAIN.
HOWEVER...LOW-LEVEL TEMPERS WILL BE WARM ENOUGH ACROSS THE LOWLANDS
AND SOUTHERN MOUNTAINS FOR THE PRECIP TO CHANGE TO ALL RAIN.
ACROSS THE NORTHERN MOUNTAIN COUNTIES...ESPECIALLY THE EASTERN
PORTIONS OF THESE COUNTIES...WARMING TEMPS ALOFT WILL RESULT IN THE
PRECIPITATION BECOMING MOSTLY FREEZING RAIN.

THE FREEZING RAIN SHOULD CONTINUE ACROSS THE NORTHERN MOUNTAINS AND
POSSIBLY SPREAD SOUTH IN THE MOUNTAINS SATURDAY NIGHT.  HOWEVER...
RAIN SHOULD CONTINUE ELSEWHERE.

THE UPPER SYSTEM SHOULD PUSH EAST ON SUNDAY...WITH ALL OF THE
PRECIPITATION CHANGING TO SNOW.  HIGH PRESSURE WILL BEGIN TO BUILD
IN SUNDAY NIGHT...RESULTING IN DECREASING CHANCES OF SNOW.

THERE IS A POTENTIAL FOR SIGNIFICANT ICE ACCUMULATIONS IN THE
NORTHERN MOUNTAIN SATURDAY/SATURDAY NIGHT...AND THEN SIGNIFICANT
SNOWFALL ACCUMULATIONS SUNDAY AFTERNOON AND SUNDAY NIGHT.

WITH THIS IN MIND...WILL LEAVE WINTER STORM WATCH IN PLACE.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
OVERALL THE EXTENDED PERIOD IS RATHER QUIET AND THE MODELS HAVE BEEN
PRETTY CONSISTENT WITH THE OVERALL PATTERN FOR THE LAST FEW DAYS.
THE 12Z ECMWF AND THE 12Z GFS ARE ACTUALLY VERY SIMILAR SO HAVE
GENERALLY FOLLOWED ALONG WITH THEM AND THE HPC GUIDANCE.

MONDAY SHOULD SEE THE CESSATION OF MOUNTAIN SNOW SHOWERS AS THE
THERMAL TROUGH FINALLY LIFTS OUT AND WARMING OF THE TEMPERATURES AT
850 MB BEGINS.  HIGH PRESSURE RETURNS ON MONDAY NIGHT AND SHOULD
LINGER THROUGH TUESDAY NIGHT.  OTHER THAN SOME CIRRUS CLOUDS SHOULD
SEE GENERALLY CLEAR AND DRY CONDITIONS.

ON WEDNESDAY...THE MODELS CONTINUE TO SHOW A WEAK SHORTWAVE AND
SURFACE LOW PRESSURE SYSTEM SLIDING ACROSS THE GREAT LAKES INTO NEW
ENGLAND.  COULD SEE A WEAK COLD FRONT ASSOCIATED WITH THIS SYSTEM
TRY AND SLIDE THROUGH THE REGION...SO HAVE ADDED SOME VERY LOW POPS
AS THE LOW LEVEL MOISTURE MAY BE ENOUGH TO GENERATE SOME SCATTERED
SHOWERS ALONG THE FRONT.  TEMPERATURES LOOK WARM ENOUGH THAT THE
SHOWERS WOULD BE MAINLY RAIN.

THE NEXT SYSTEM LOOKS TO ARRIVE SOMETIME THURSDAY AFTERNOON INTO
THURSDAY NIGHT.  THE MODELS ARE STRUGGLING WITH THE TIMING AND
MOVEMENT AS THIS APPEARS TO BE ANOTHER OF THESE SOUTHERN PLAINS LOWS
IN A SPLIT FLOW UPPER LEVEL PATTERN.  THIS COULD AGAIN PRODUCE SOME
DECENT RAIN FALL...BUT AT THIS RANGE...HAVE GENERALLY FOCUSED THE
BEST CHANCES FOR RAIN ON THURSDAY NIGHT AND TAPERED OFF ON FRIDAY.
SHOULD AGAIN BE WARM ENOUGH FOR RAIN...BUT COULD SEE SOME SNOW
SHOWERS DEVELOP ON THE BACK SIDE OF THE SYSTEM.

FOR TEMPERATURES...GENERALLY FOLLOWED ALONG THE 12Z MEX...THE MEX
HAS BEEN FAIRLY CONSISTENT OVER THE LAST COUPLE OF DAYS.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
06Z SATURDAY THRU 06Z SUNDAY...
LOW STRATUS MAINLY GONE BY 11Z...WITH VFR CEILINGS AOA 12000 FEET THRU
15Z. AFTER 15Z CEILINGS LOWERING...BECOMING MVFR IN RAIN FROM
PKB-HTS WESTWARD BY 00Z. OTHERWISE...MAINLY VFR CEILINGS THRU
00Z...EXCEPT EAST FACING SLOPES OF MOUNTAINS...INCLUDING BKW...WHERE
MVFR CEILINGS WILL AGAIN REDEVELOP THIS AFTERNOON. AFTER 00Z
GENERALLY MVFR IN RAIN AND FOG...EXCEPT FRZA AT BKW.

AVIATION OUTLOOK /BEYOND 06Z SUNDAY/
LIFR/IFR CONDITIONS AS A STRONG STORM SYSTEM AFFECT THE AREA WITH
SIGNIFICANT REGIONAL AVIATION IMPACTS POSSIBLE LATE SATURDAY NIGHT
INTO SUNDAY.

&&

.HYDROLOGY...
SOILS ACROSS MOST PARTS OF WV...SOUTHEAST OH...AND NORTHEAST KY
REMAIN NEARLY SATURATED DUE TO ANTECEDENT RAINFALL. MORE RAIN THIS
WEEKEND ASSOCIATED WITH STRONG STORM HAS PROMPTED THE EXPANSION OF
THE FLOOD WATCH TO INCLUDE ALL COUNTIES IN OUR CWA EXCEPT THE
EXTREME SOUTHERN WEST VIRGINIA AND SOUTHWEST VA. THE FLOOD THREAT
EXISTS NOT ONLY FOR SMALL CREAKS AND STREAMS...BUT RIVERS AS WELL
FROM NOON SATURDAY TO NOON SUNDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH FROM NOON EST TODAY THROUGH SUNDAY MORNING FOR
     WVZ005>011-013>020-026>032-035>040-046-047.
     WINTER STORM WATCH FROM NOON EST TODAY THROUGH LATE SUNDAY
     NIGHT FOR WVZ046-047.
OH...FLOOD WATCH FROM NOON EST TODAY THROUGH SUNDAY MORNING FOR
     OHZ066-067-075-076-083>087.
KY...FLOOD WATCH FROM NOON EST TODAY THROUGH SUNDAY MORNING FOR
     KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...MDP/RPY
NEAR TERM...RPY
SHORT TERM...JSH
LONG TERM...ESS
AVIATION...JMV
HYDROLOGY...
Hazardous weather outlook, Dec 14, 4:42 PM EST, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
442 PM EST FRI DEC 14 2007

VAZ003-004-WVZ024-025-033-034-152145-
DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING-
442 PM EST FRI DEC 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-026>032-
035>040-152145-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
442 PM EST FRI DEC 14 2007

...FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

POTENTIAL HEAVY RAIN THIS WEEKEND HAS PROMPTED A FLOOD WATCH
SATURDAY AFTERNOON INTO SUNDAY MORNING.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ046-047-152145-
POCAHONTAS-RANDOLPH-
442 PM EST FRI DEC 14 2007

...FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING...
...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

POTENTIAL HEAVY RAIN THIS WEEKEND HAS PROMPTED A FLOOD WATCH
SATURDAY AFTERNOON INTO SUNDAY MORNING.

FREEZING RAIN AND ICE ACCUMULATIONS ARE POSSIBLE SATURDAY
AFTERNOON INTO SUNDAY MORNING...ESPECIALLY EAST FACING SLOPES.
THE PRECIPITATION WILL CHANGE TO SNOW SUNDAY AND CONTINUE INTO
SUNDAY NIGHT...WITH SEVERAL INCHES POSSIBLE.  BECAUSE OF THIS...
A WINTER STORM WATCH HAS BEEN ISSUED FOR SATURDAY AFTERNOON
THROUGH LATE SUNDAY NIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER STORM WATCH.

FREEZING RAIN AND ICE ACCUMULATIONS ARE POSSIBLE MAINLY SATURDAY
NIGHT...ESPECIALLY EAST FACING SLOPES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 5:01 AM ESTFreezing Rain AdvisoryRLX8 hr

Nearby

Winter Storm Warnings in West Virginia, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.